Aa
A
A
A
Close
Liver Disorders Community
4.49k Members
Avatar universal

High ammonia levels in blood

I was diagnosed with AutoImmune Cholangitis about 5 years ago.  The Doctor now says it has turned into cirrohisis.  My GI Doctor ran an ammonia test on me and said my level was high.  He put me on lactulose.  I started taking it three days ago.  First day, terrible cramps, gas and bloating.  Yesterday some diarriha and stomach pain.  Today just waiting to see what is in store.  Is anyone out there on this medication?  Can you tell me is it always like this?  Is there anything you can do to work and take this medicine at the same time?  Thanks for any help you can give.
1 Responses
1012981 tn?1322606893
My brother has cirrhosis of the liver, and he takes lactulose 10gm/15ml solution, twice a day. He is on this to keep the ammonia level down and to avoid Ascities as much as possible. He says he has stomach cramps and diarrhea. He just excepts it, because he has to take the lactulose.

Sorry i couldn't give you good news.

Bob  
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem